How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: HIV and AIDS
Satisfied Customers: 10338
Experience:  14 years experience in the field of Family Practice
13781349
Type Your HIV and AIDS Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I'm having some bumps appear and disappear on my body.

Customer Question

Hello, I'm having some white bumps appear and disappear on my body. They usually come in ones or twos. I've had one on my upper thigh, stomach, and rib cage. I have herpes simplex 1 and I'm taking amoxicillin 875mgs.
Submitted: 1 year ago.
Category: HIV and AIDS
Customer: replied 1 year ago.
These are a few pictures of the bumps
Customer: replied 1 year ago.
Also, they last maybe an hour or two. Thanks.
Customer: replied 1 year ago.
Hello!
Expert:  Anthony Bray, MD replied 1 year ago.

Hello!

The pics look like small puatules which would be typically due to common skin flats bacteria such as strep species or staph aureus species. If pustules then strep would respond nicely to amoxicillin but staph not at all. Topical antibiotic such as Neosporin cream or ointment could be applied twice a day and these may respond to that

Now puzzling part of the picture is that you say these clear in only a couple of hours ???

A bacterial infection would not clear so quickly ---?.?

Hives may come and go in brief span of time but pics do not look like hives/ urticaria to me ??

Question placed under HIV category ?? Nothing seems suggestive of HIV ---

Let me know if you have further information or concerns --- also any pain or soreness or itching with these ??

I hope that this information is helpful for you

Let me know if you have further questions or concerns

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards,

Anthony Bray MD

Customer: replied 1 year ago.
I didn't know what else to place under it. I'm a gay male and I was afraid that it could be an early sign of infection. I do have itchiness and that's how I notice them before they leave. I've had five of them on three separate occasions while on amoxicillin. I've also been suffering very high levels of stress.
Customer: replied 1 year ago.
could it be a heat blister
Expert:  Anthony Bray, MD replied 1 year ago.

Hello again,

If these come and go that quickly and you have itching then they are probably a form of urticaria . Try BENEDRYL 25 to 50 mg ( may cause drowsiness) and that may help them to settle down with itching sooner and resolve . You may want to start notebook of anything good or contact prior to onset of rash.

No it does not make me suspect HIV

It is NOT of a diffuse nature to make me think it to be a drug reaction ....

Stress and heat are factors which make the skin more reactive in general ...these factors may exacerbate some other underlying cause ....

I hope that this is helpful

Let me know if I may be of further help

Best Regards,

Anthony Bray MD

Customer: replied 1 year ago.
What other causes could be underlying cause?
Expert:  Anthony Bray, MD replied 1 year ago.

Hello again,

Certain viral infections might cause an appearance of a pustule or a small set of such such as with Hand/Foot/Mouth(caused by a coxsackie virus) ( more in children and the distribution does not fit and the time course does not fit...

Treatment with amoxicillin may cause a mononucleosis infecion more likley to express with a rash but it does not appear really consistent with that to me either...

It does not look like any rash due to HIV to me either ...

90 percent of adults have antibodies to HSV 1 BTW so that is not any big deal and is not a factor here...

Some viral exantham could be possible but if this is the case then these outbreaks should be limited in time. I would not expect these occurrences to last more than a week to 2 weeks if that should be the case....

If the rash is recurring into a 2nd week from now or if it should be more extensive than a couple of bumps that disappear quickly then you may benefit from seeing a dermatologist..

As the description seems now with a few bumps that clear in a few hours I would try the Bendryl as I mentioned and keep a watch on symptoms. ( A dermatologist at this time would seem to me to be overkill...)

I hope that this is helpful for you. Let me know if I may be of further help!!

Take Care,

Anthony Bray MD